Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Taking Pexep. Perfectly okay. Should I continue medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6658 Questions
Question
HELLO DOCTOR.
VERY GOOD EVENING , I AM TAKING PEXEP CR 12.5 SINCE LAST 2 YEAR. I WANTED TO KNOW WEATHER I SHOULD CONTINUE OR LEAVE IT? AS NOW AM PERFECTLY OK.I WAS PRESCRIBED 3 YEARS AGO IN BETWEEN I WAS TOLD BY MY DOCTOR TO LEAVE IT AS THAT TIME I GOT WELL.BUT AFTER FEW MONTH STARTED THE SAME PROBLEM i.e.ANAXITY. AS I M PERFECTLY OK.I HAVE A SAME FEAR THAT AFTER LEAVING THIS MEDICINE IT WILL START AGAIN . WHAT TO DO PLEASE SUGGEST ME SIR.

Posted Thu, 10 Oct 2013 in Anxiety and Stress
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello, 
Thanks for the query.
Brief answer...A usual problem after using anti depressants for so long.
Detailed answer....
You are not alone suffering with this problem as every body faces these withdrawl symptoms once anti depressants are used for many months and years.
In fact all the SSRI anti depressants cause this. 
However,you can still find a way. 

Don't stop the medicine completely at once.

I advice my patients to follow this way,
 
Try to split your tablet in 4 parts and then start taking 3 parts of it daily. 

You may have some problem but your body shall withstand it. 

Keep taking this dose for 8 weeks and let the body adjust to this 3/4 th of the dose.
 
Repeat the same again after 8 weeks and start taking 2 parts and then so on.

Although it would take 8 to 10 months in coming out if this but you shall come out of it without getting any withdrawal symptoms and anxiety.

For any dose change you should consult your treating doctor and follow his advice.

Your cholesterol levels and triglyceride levels are high and so take the prescribed medicine regularly.
Along with medicine stop sweets, deep fried and fatty foods and alcohol.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Follow-up: Taking Pexep. Perfectly okay. Should I continue medication? 58 minutes later
Is it possible that my cholesterol levels and triglyceride levels are high because im taking paroxetine. If yes should i inform to my doctor? As he dose not know that i an taking pexcep cr25. May he increase or decrease the dose as well.
 
 
Answered by Dr. Pavan Kumar Gupta 6 hours later
Hello,
A continued use of paroxetine tends to result in weight gain and make you inactive, which can indirectly result in take any medicine without the consent of your doctor and he must definitely be informed about it.
Since PEXEP can not be withdrawn suddenly,you must take care of your diet,do regular exercises,take anti lipid medications regularly,reduce PEXEP gradually and inform your doctor about your continued use of PEXEP.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor